Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Diagnosed with essential hypertension. Taking micardis plus, lower BP. Switch to olmetec to regulate BP?

I have been diagnosed of essential hypertension . My doctor gave me micardis plus 40 mg. But when i migrated to XXXXXX and wento to a doctor to have my prescription for micarids, he checked my Bp and it was 107/80. He told me to stop taking my micarids and take Olmetec my my BP will reach 140. My concerns is that my Bp for the past few days is 130/100, should i start taking the olmetec he gave me?
Asked On : Sun, 13 Jan 2013
Answers:  2 Views:  218
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Olmetec is olmesartan
Micardis is Telmisartan
Both belong to the same class – having similar modes of action / with a few individual differences.

Micardis Plus is combination telmisartan and hydrochlorothiazide.
The thiazide is a diuretic that helps to reduce the pressure further.

107/80 is alright. There is no need to change the medicine on this ground.

You can take any one sartan.
Increase the dose till control.
Then, add thiazide for more control.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sun, 13 Jan 2013
I find this answer helpful
General & Family Physician Dr. Himanshu Pandey's  Response
Hi ! Welcome ! Micardis act on heart and kidney to lower the B.P. And when your doctor saw your low B.P, so to elevate B.P he gave olmetec. Please consult your doctor for correct diagnose ! Take care. Bye.
Answered: Sun, 13 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor